By Topic

An asymptotic solution for the surface magnetic field within the paraxial region of a circular cylinder with an impedance boundary condition

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Tokgoz, C. ; Dept. of Electr. & Comput. Eng., Ohio State Univ., Columbus, OH, USA ; Pathak, P.H. ; Marhefka, Ronald J.

It is well-known that the high-frequency asymptotic evaluation of surface fields by the conventional geometrical theory of diffraction (GTD) usually becomes less accurate within the paraxial (close to axial) region of a source excited electrically large circular cylinder. Uniform versions of the GTD based solution for the surface field on a source excited perfect electrically conducting (PEC) circular cylinder were published earlier to yield better accuracy within the paraxial region of the cylinder. However, efficient and sufficiently accurate solutions are needed for the surface field within the paraxial region of a source excited circular cylinder with an impedance boundary condition (IBC). In this work, an alternative approximate asymptotic closed form solution is proposed for the accurate representation of the tangential surface magnetic field within the paraxial region of a tangential magnetic current excited circular cylinder with an IBC. Similar to the treatment for the PEC case, Hankel functions are asymptotically approximated by a two-term Debye expansion within the spectral integral representation of the relevant Green's function pertaining to the IBC case. Although one of the two integrals within the spectral representation is evaluated in an exact fashion, the other integral for which an exact analytical evaluation does not appear to be possible is evaluated asymptotically, unlike the PEC case in which both integrals were evaluated analytically in an exact fashion. Validity of the proposed asymptotic solution is investigated by comparison with the exact eigenfunction solution for the surface magnetic field.

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:53 ,  Issue: 4 )